Alert archive / Ohio / Tornado Warnings in 2024

Tornado Warning 62, NWS Wilmington, OH

June 5, 2024Delaware County, Union County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 5, 2024, 8:49 PM EDT for Delaware County, Union County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2024, 8:49 PM EDT (00:49 UTC)
Expired
Jun 5, 2024, 9:15 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Delaware County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

785 
WFUS51 KILN 060049
TORILN
OHC041-159-060115-
/O.NEW.KILN.TO.W.0062.240606T0049Z-240606T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
849 PM EDT Wed Jun 5 2024

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Delaware County in central Ohio...
  Northeastern Union County in central Ohio...

* Until 915 PM EDT.

* At 848 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Richwood, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Richwood, Ashley, Radnor, Essex, and Delaware State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4044 8325 4043 8302 4042 8302 4042 8296
      4039 8296 4037 8334 4049 8337 4051 8325
TIME...MOT...LOC 0048Z 260DEG 21KT 4042 8327 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
131 
WWUS51 KILN 060056
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
856 PM EDT Wed Jun 5 2024

OHC159-060105-
/O.CAN.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Union OH-
856 PM EDT Wed Jun 5 2024

...THE TORNADO WARNING FOR NORTHEASTERN UNION COUNTY IN CENTRAL OHIO
IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
      4037 8325 4044 8325
TIME...MOT...LOC 0055Z 260DEG 21KT 4043 8322 

$$

OHC041-060115-
/O.CON.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Delaware OH-
856 PM EDT Wed Jun 5 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN DELAWARE COUNTY...

At 855 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Prospect, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ashley, Radnor, and Delaware State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
      4037 8325 4044 8325
TIME...MOT...LOC 0055Z 260DEG 21KT 4043 8322 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
870 
WWUS51 KILN 060113
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
913 PM EDT Wed Jun 5 2024

OHC041-060122-
/O.EXP.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Delaware OH-
913 PM EDT Wed Jun 5 2024

...THE TORNADO WARNING FOR NORTHWESTERN DELAWARE COUNTY WILL EXPIRE
AT 915 PM EDT...

The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
      4037 8325 4044 8325
TIME...MOT...LOC 0112Z 260DEG 21KT 4044 8313 

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:48 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 5, 7:48 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
748 PM EDT Wed Jun 5 2024

.SYNOPSIS...
A cold front will bring showers and thunderstorms tonight. High
pressure will provide drier weather on Thursday and Friday. The
threat for showers and thunderstorms returns during the weekend
when a couple of disturbances are forecast to travel across the
Ohio Valley.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have been developing ahead of a cold
front situated over Indiana. These lines and cells have less
coverage than expected, though coverage should increase as the
front reaches the unstable air in place here. With the front
moving through this evening, still going with likely to
categorical pops. Severe threat appears diminished due to lack
of organization into stronger cells and lines of storms.
Isolated heavy downpours may be observed from an environment
containing 1.6 inches PWAT and favorable warm cloud depth.
Drier air working in behind the front should bring an end to
precip later tonight. Lows are forecast to range from the low
60s in the west to the upper 60s southeast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front will be east, while high pressure settles to the
west. This will leave ILN in a weakly cyclonic flow between the
two systems. Due to a general lack of moisture and shallow, weak
instability, it appears we will observe dry weather Thursday and
Thursday night.

Temperatures will be slightly cooler on Thursday with highs in
the upper 70s to low 80s. Additional cold advection and
radiational cooling will allow lows in the mid and upper 50s
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Upper level disturbances will keep some precipitation chances around
at times from Friday through Monday.  There is a limited amount of
moisture and therefore do not have overly high precipitation
chances.  Dry conditions are then expected for Tuesday through
Wednesday.

Breezy conditions will be present for the weekend Friday through
Sunday, especially during the daytime hours with wind gusts around
30 to 35 mph at times.

There will be plenty of 70s for high temperatures in the extended.
with a few 60s will be possible Friday and 80s for Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A line of thunderstorms ahead of the cold front passage is
moving into west central Ohio right now and will soon be
impacting the westernmost TAF sites before working east. For
now, just have brief VSBY reductions with these storms. CIGs
lower to MVFR for TAF sites in central Ohio during the overnight
hours. Overnight winds remain out of the southwest, around 5-10
knots (stronger gusts possible with storms).

Storms move out of the area after midnight and the region dries
out. Winds shift to out of the west with the cold front passage
and the area will improve to VFR conditions. Some hints of
patchy fog during early hours on Thursday but, for now, did not
include in TAFs given elevated winds and persistent cloud cover.

Low clouds scatter out on Thursday, with breezy conditions;
winds will be out of the west around 10-15 knots with gusts up
to 25 knots. Winds decrease around sunset Thursday.

OUTLOOK...MVFR possible in showers and thunderstorms Saturday
night and Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 15 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Wed Jun 5 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060915-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EDT Wed Jun 5 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Thunderstorm activity will spark across the region this afternoon.
Some storms may contain strong downburst winds. In the evening,
these storms will become more widespread ahead of a cold front. The
front will also provide a significant source of lift as it moves east
and could strengthen ongoing storms to produce damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 5, 8:05 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
805 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Flood            1 SW Rushsylvania       40.45N 83.68W
06/05/2024                   Logan              OH   Emergency Mngr

            Standing water over cemetery.

&&

CA
Local storm report, Jun 5, 8:06 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
806 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Flash Flood      1 SW Rushsylvania       40.45N 83.68W
06/05/2024                   Logan              OH   Emergency Mngr

            Water rushing over train tracks/ over road.

&&

CA
Local storm report, Jun 5, 8:11 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
811 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Flash Flood      3 NNW Bellefontaine     40.39N 83.78W
06/05/2024                   Logan              OH   Emergency Mngr

            Water rushing over roadway.

&&

CA
Local storm report, Jun 5, 8:14 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
814 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flood            3 W West Mansfield      40.40N 83.61W
06/05/2024                   Logan              OH   911 Call Center

            Road closed due to high water.

&&

CA
Local storm report, Jun 5, 8:16 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
816 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Flash Flood      3 SE Rushsylvania       40.43N 83.62W
06/05/2024                   Logan              OH   Trained Spotter

            Water rushing over road near County Rd 26
            and County Rd 12 intersection.

&&

CA
Special weather statement, Jun 5, 8:31 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed Jun 5 2024

OHZ045-046-060100-
Delaware OH-Union OH-
831 PM EDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND NORTHERN UNION COUNTIES IN CENTRAL OHIO THROUGH 900 PM
EDT...

At 830 PM EDT, a strong thunderstorm was located near Richwood,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richwood, Byhalia, Essex, and Somersville.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4050 8325 4044 8325 4043 8307 4037 8349
      4050 8349 4051 8326
TIME...MOT...LOC 0030Z 260DEG 21KT 4045 8338

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:31 PM EDTSpecial Weather StatementILNUnion29 min
Jun 5, 9:39 PM EDTSpecial Weather StatementILNClinton, Warren36 min
Jun 5, 9:43 PM EDTFlash Flood WarningILNUnion3 hr
Jun 5, 9:56 PM EDTFlash Flood WarningILNDelaware3 hr
Jun 5, 10:09 PM EDTSpecial Weather StatementILNClinton, Fayette36 min
Jun 5, 10:26 PM EDTSpecial Weather StatementILNLicking34 min
Jun 5, 10:34 PM EDTTornado WarningILNLicking26 min
Jun 5, 11:23 PM EDTAreal Flood AdvisoryILNLogan, Union5 hr
Jun 5, 11:56 PM EDTSpecial Weather StatementILNFairfield34 min
Jun 6, 12:31 AM EDTAreal Flood AdvisoryILNUnion4 hr
Jun 6, 1:22 AM EDTRiver Flood WarningILNLicking9 hr

Nearby

Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.